Alert archive / Kansas / Heat Advisories in 2016
Heat Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 17, 2016, 12:07 PM CDT for Barber County, Pratt County, Stafford County, Kansas. It took effect at Jun 17, 2016, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2016, 12:07 PM CDT (17:07 UTC)
- In effect from
- Jun 17, 2016, 1:00 PM CDT
- Expired
- Jun 17, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371 WWUS73 KDDC 171707 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1207 PM CDT FRI JUN 17 2016 KSZ066-081-090-180100- /O.NEW.KDDC.HT.Y.0002.160617T1800Z-160618T0100Z/ STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...MACKSVILLE... PRATT...MEDICINE LODGE...KIOWA 1207 PM CDT FRI JUN 17 2016 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * HEAT INDICES...AROUND 105 DEGREES * IMPACTS...THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE HEAT STRESS...HEAT CRAMPS AND POSSIBLE HEAT STROKE MORE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 17, 6:19 AM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 6:19 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 619 AM CDT FRI JUN 17 2016 ...Updated Aviation discussion... .SHORT TERM...(Today and tonight) Issued at 145 AM CDT Fri Jun 17 2016 Precip chances return to central and portions of western Kansas late today as short range models indicate a weak upper level shortwave cresting the ridge axis across the high plains of western Nebraska and northeast Colorado late this afternoon, then dropping southeast into western Kansas tonight. As this feature approaches, a prevailing southeasterly upslope flow will continue to reinforce an already fairly moist air mass across the region...with surface dewpoints well up into the 60s(F)...providing an ample amount of instability. Meanwhile, a surface low will become more organized as it moves southeast into the Texas Panhandle while a broad surface high remains settled across the Great Lakes, creating a band of increased convergence across the Central Plains. As H5 vort maxima and an associated upper level jet max begin to exit the ridge axis late this afternoon, thunderstorms are expected to develop in the vicinity of a cold front pushing slowly southeast across the high plains of western Nebraska, then spread southward into central and portions of western Kansas overnight. Although MLCAPE values will be in excess of 3000 J/KG based on NAM/GFS model soundings, 0-6km shear profiles will be less than favorable lessening the potential for widespread severe storms. Another concern will be periods of heavy rainfall with indicated PW values in excess of 1.5 inches, resulting in possible localized flooding. High temperatures near 100F can be expected again this afternoon with little change to the general air mass across western and central Kansas. For tonight, look for lows down into the 60s(F) across west central and extreme southwest Kansas with the lower 70s(F) across south central Kansas. .LONG TERM...(Saturday through Thursday) Issued at 223 AM CDT Fri Jun 17 2016 Drier conditions and above normal temperatures are likely through the weekend into the early part of next week as medium range models indicate the building upper level high across the Desert Southwest extending northeast into the Western High Plains. Although moisture will be abundant, an extremely weak flow aloft and subsidence will hinder precip chances through early Monday. Will see highs well up into the 90s(F) to near 100F each day through Monday with little change expected to the general air mass across the high plains. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 618 AM CDT Fri Jun 17 2016 Clear skies and light southeast winds this morning with favor areas of fog this morning. At this time it appears the area more favorable for this fog will be just west of DDC so will insert a brief period of MVFR visibilities due to fog at GCK for the next few hours. The southeasterly winds will continue through the remainder of the day as an area of low pressure at the surface deepens in extreme southeast Colorado this morning and then moves southeast into the Texas Panhandle. Based on the movement of this surface low this afternoon the light southeasterly winds this morning will increase to around 15 knots by 18z Friday at Hays. Clouds are expected to increase early tonight as an upper level disturbance approaches from the southwest. Based on various model soundings these clouds will be at or above 7000ft AGL. && .PRELIMINARY POINT TEMPS/POPS... DDC 100 69 100 71 / 10 20 10 0 GCK 100 66 100 69 / 10 10 0 0 EHA 100 63 100 67 / 0 10 0 0 LBL 100 66 101 69 / 0 10 0 0 HYS 99 69 100 71 / 20 30 10 0 P28 102 73 100 72 / 10 20 20 0 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Burgert
Hazardous weather outlook, Jun 17, 5:03 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT FRI JUN 17 2016 KSZ030-031-043>046-061>066-074>081-084>090-181015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 503 AM CDT FRI JUN 17 2016 /403 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN KANSAS LATE THIS AFTERNOON THROUGH TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND UP TO QUARTER SIZE HAIL. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. DISCUSSION...HEAT INDICES MAY REACH NEAR HEAT ADVISORY CRITERIA ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS SATURDAY AND SUNDAY AS UNSEASONABLY WARM TEMPERATURES PERSIST THROUGH THE WEEKEND. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS EARLY NEXT WEEK. HOWEVER, IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. HAZARDS WEATHER RISK... SATURDAY... LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. SUNDAY... ELEVATED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. MONDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. WEDNESDAY... LIMITED EXCESSIVE HEAT RISK. THURSDAY... LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT GENERALLY EAST OF A GARDEN CITY TO MEADE LINE. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:17 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Jun 17, 4:26 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 49 min |
| Jun 17, 5:10 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 50 min |
| Jun 17, 5:29 PM CDT | Areal Flood Advisory | DDC | Ellis | 3 hr |
| Jun 17, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 49 min |
| Jun 17, 6:22 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 53 min |
| Jun 17, 6:25 PM CDT | Flash Flood Warning | DDC | Ellis, Trego | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.